MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Collapse (1099); Positioning Failure (1158); Unintended Ejection (1234); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: event date is not known.Information has been requested.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield that had very difficult deployment.The pipeline opened/deployed prematurely, was difficult to position, and required adjustive assist to open properly.The patient was undergoing a procedure to treat a common carotid fistula (ccf) that was believed to have been caused by a recent motorcycle accident.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline was being used off-label to rebuild the ica in the case of ccf.Coils were used to embolize the venous side of the fistula.The pipeline and all accessory devices were prepared per the instructions for use (ifu).Partway through deployment, the pipeline slipped off of the proximal pad.Retrieval of the system was attempted but the pipeline just started deploying further.The physician attempted to retrieve the pipeline with the navien intermediate catheter but could not so both the microcatheter and navien catheter were pulled back to deliver the pipeline stent.A couple of sections of the pipeline appeared pinched/unopened but they were able to pass the microcatheter through the pipeline to open the stent a bit, then balloon angioplasty was performed to open the pipeline more completely.Though the deployment was very difficult, it was ultimately successful.There was no harm or injury to the patient.Ancillary device: navien intracranial support catheter.
 
Event or Problem Description
Additional information received reported vessel tortuosity was normal.The pipeline was slow to open distally.Physician reported this was not unexpected given the size of the device.The catheter was a phenom27 catheter.The pipeline was implanted at the intended location.It shifted proximally slightly during recapture attempt but not significantly.The tip of the microcatheter has to move to deploy the device.A distal portion and a middle portion did not open.The pipeline distal deployment was a straight segment.There was no issue with a navien catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22797646
Report Number2029214-2025-01819
Device Sequence Number8512309
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public(01)00763000284756(17)260705(10)B618844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB618844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/05/2025
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown